Any Suggestions About What To Do Next - Or Am I Just Impatient?

I'm feeling frustrated today. After going on thyroxine last November I had a huge improvement initially - from being totally bed bound and hysterical heap. I was also taking 1 a day each of Nutri thyroid and nutri adrenal.

I saw Dr P 3 weeks ago and he put me on 2 a day of nutri adrenal extra. So far I haven't been able to go above that as I get twitchy. After 37 years of being ill and untreated I am fairly sure that adrenals are the root of my problem.

A couple of days ago I bought a new car (don't have it yet) over the internet. The stress of sorting out insurance and emptying the old one has sent me spiralling down again. Not to rock bottom, but I'm just frustrated that a minor thing like that has sent me backwards. The dealer (a mainstream, nationwide, company) will deliver the car to my door and take the old one away. Couldn't get much simpler.

Does anyone have any suggestions about what I can do next to help myself? I'm on 50mg thyroxine, 2 NAX, 2 NT, Vit D, B12, CoQ, Vit C and I recently added in 1 tablet a day of "thyroid support forumala".

What comes next, or am I just being impatient? It seems little has changed in the past few weeks. Although, oddly, one thing has. I find myself sitting properly on the sofa - bum on seat, feet on floor. Whereas previous even that made me ill and I had to raise my feet.

Sorry for being a misery, just a bit frustrated right now.

9 Replies

  • 50mcg is a starting dose. I would recommend you get blood tests done again (they should have been done after being on the thyroxine for a short while anyway) and post them here so someone can point you in the right direction. It may be that you require an increase in dose, which should have been done after a few weeks of being 50mcg.

    As a general guide, people who are taking thyroxine feel best when their TSH is below 1 AND their T4 is at the top of the range. If you have adrenal problems then it is likely that your TSH will be lower than is representative of your condition so a T4 test would be useful.

    I hope that helps

    Carolyn x

  • Hi Carolyn. I was on 75mg before seeing Dr P, and my TSH had come right down to 0.2 and my T4 and T3 were top of the range. He told me to stop thyroxine. After 5 days I got suddenly worse, so went back on 50mg along with his programme of supplements. About 10 days ago I raised both the NT and the NAX, but that made my thyroid ache, so I reduced back again. I can't get above 2NX. Yesterday I took 2 NT without it making my thyroid ache.

    My GP wants me to go back for another blood test soon. Maybe the time has come. I'm also thinking of getting the Adrenal saliva test done again.

    I think maybe I need to write to Dr P.

  • Dr P knows what he is doing but it may be wise to see what your adrenals are doing. Dr P will be able to advise you best. He will know whether you should increase your levo or not :)

    I hope you find the solution so you can feel better soon.

    Carolyn x

  • I've just written to him, with my diary summary and description of what's happening.

  • It's worth bearing in mind that not everyone gets on with Nutri products. I was taking the Nutri Adrenal supplement but had to stop due to various side effects.

    It's possible that a different adrenal supplement may help.

    It really is a minefield, we're all different!

  • Did you change to something else? I looked on Amazon and there are 2 other makes of adrenal glandular product and several herbal products. Oh dear, it is a minefield. I need to take some of my antidepressants I think and try to be less impatient. I've not been having a good weekend and I've been taking it out on the forum. I want a miracle cure (!) but I know that I'm facing a long, slow, uphill climb. I don't know what I'd do without this forum. It's just so comforting to know that I'm not alone.

  • rose, do you read any of the articles by some of the experts on thyroid?

    This summary from STTM might help you understand.

  • Thanks Heloise - I love that site. I'm feeling better again now - as it not depressed and I realise what I knew anyway, that I'm being too impatient. I know my adrenals are the problem and it was very interesting for the last 2 days just how much by blood pressure fell when I stood up. It's righted itself again today. Fixing my adrenals is going to take time. I've added in some herbal adrenal support tablets. I'm too impatient, It's only 3 weeks since I saw Dr P.

    I've also just ordered a wee machine from Lloyds Pharmacy which is supposed to help lower blood pressure using relaxation and breathing exercises.

  • Good for you, rose. I'm in kind of the same boat with adrenals. I find when my blood pressure is low, my heart rate is much faster and vice versa but I think that is the body trying to find balance.

    There are relaxation tapes or cd's which lead the brain to relaxation using binaural beats. Something about bringing harmony between right and left brain. Maybe your device does this as well.

You may also like...